| Model Number |
RONYX30030UX |
| Medical Device Problem Codes |
Burst Container or Vessel (1074); Inflation Problem (1310); Leak/Splash (1354); Migration or Expulsion of Device (1395); Difficult to Remove (1528); Activation, Positioning or Separation Problem (2906); Device Dislodged or Dislocated (2923); Material Deformation (2976)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
12/22/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
An attempt was made to use a resolute onyx rx coronary drug eluting stent to treat a mildly tortuous, moderately calcified lesion in the proximal saphenous vein graft (svg).The device was inspected with no issues noted.The lesion was not pre-dilated. the device did not pass through a previously-deployed stent. excessive force was not used during delivery.It was reported that inflation difficulties occurred during stent deployment.It was also reported that he balloon burst at 6 atm during stent deployment at the lesion site.From the film, it was suggested the balloon did not appear to inflate more than 2 atms.It was also suggested that either the device was defective due to the lack of high pressure or it was a sharp plaque.A filter was in use to remove the stent.When attempting to remove the filter and the stent back to the femoral right side, it got stick at the sheath and could not be removed.A 7f sheath was then used in the left side to go over the horn and snare the filter, pulling everything out.No further patient injury was reported.
Additional Manufacturer Narrative
Additional information: the device was not moved or repositioned in the lesion while inflated.The balloon burst occurred during first inflation.The stent was partially deployed and then migrated.A filter was used to remove the stent.The burst balloon was also removed through the left side (over the top of both iliacs).The patient returned for surgery on the next day, and the procedure was completed successfully.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
Additional information: the lesion was located in the proximal saphenous vein graft (svg) to the left anterior descending (lad) artery.The patient presented to hospital with a non st elevated myocardial infarction (nstemi), and was brought to the cath lab for a diagnostic left heart catheterization and percutaneous coronary intervention (pci).Intravascular imaging was obtained and a medtronic 5.0 spider fx embolic protection device was placed in the distal vein graft.The resolute onyx stent was advanced into the lesion within the vein graft.The stent and filter were eventually moved out of the graft and down the aorta into the right femoral arteriotomy where they were unable to be extracted from the body.Access was obtained in the left femoral artery and a renal sheath along with a snare were used to remove the stent and filter.Patient age provided.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Additional information: it was stated that the stent dislodged.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
Product analysis: the device returned with the stent not present on the balloon.A kink was evident on the hypotube.The dislodged stent returned trapped in a snare.Severe deformation was evident to the dislodged stent.Crimp impressions were visible on the exposed balloon surface.The device was placed in the waterbath to disperse blood in the balloon in order to aid inflation.The balloon failed negative prep.Upon inflation, liquid was observed exiting the distal tip, suggesting a leak on the inner shaft.The outer shaft was removed.Upon visual inspection, a tear was observed on the inner shaft immediately distal to the proximal markerband.The inner shaft material was protruding outwards at the leak site in a proximal direction.The inner shaft material was jagged and uneven at the tear site.The inner lumen patency was verified with a 0.015 inch mandrel.No deformation evident to the remainder of the device.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.